MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a lithotripsy via ureteroscope procedure for treatment of stones in the upper part of the left ureter performed on (b)(6) 2023.During the procedure, inside the patient, the stent was found fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: the (b)(6) university.Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual and microscopic evaluation noted that the shaft was detached.Additionally, the positioner was not returned.No other problems with the device were noted.The reported event of stent shaft detached was confirmed.Taking all available information into consideration, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Based on the analysis performed to the returned device, it is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached during the procedure affecting the performance of the device.Consequently, affects the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.Block h11: correction to field block e1: initial reporter zip/post code.Block g1: updated manufacturer contact person first and last name, address 1, city, state, zip/postal code, phone number, and contact email.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17782351
Report Number3005099803-2023-05010
Device Sequence Number12406330
Product Code FAD
UDI-Device Identifier08714729421085
UDI-Public08714729421085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberM0061552320
Device Catalogue Number155-232
Device Lot Number0030105213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight77 KG